Alert archive / California / Wind Advisories in 2013
Wind Advisory 42, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 2, 2013, 1:35 PM PDT for 4 counties in California. It took effect at May 2, 2013, 2:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2013, 1:35 PM PDT (20:35 UTC)
- In effect from
- May 2, 2013, 2:00 PM PDT
- Expired
- May 3, 2013, 7:49 AM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS76 KSGX 022035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT THU MAY 2 2013 ...HIGH WIND WARNING DOWNGRADED TO WIND ADVISORY... ...WIND ADVISORY NOW IN EFFECT UNTIL FRIDAY AFTERNOON... .WIDESPREAD GUSTS STRONG ENOUGH TO CAUSE DAMAGE ARE NO LONGER EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. WINDS WILL LIKELY INCREASE AGAIN THIS EVENING INTO FRIDAY...BUT GUSTS SHOULD BE GENERALLY LESS THAN 60 MPH. CAZ042-048-050-055>058-030445- /O.CAN.KSGX.HW.W.0012.000000T0000Z-130503T0100Z/ /O.NEW.KSGX.WI.Y.0042.130502T2100Z-130503T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 135 PM PDT THU MAY 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST TO EAST WINDS 20 TO 30 MPH... WITH GUSTS TO 55 MPH. * TIMING...THROUGH 2 PM FRIDAY AFTERNOON. * LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 15...10...AND 8. * OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH FRIDAY AFTERNOON AND END FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-022145- /O.CAN.KSGX.HW.W.0012.000000T0000Z-130502T2100Z/ COACHELLA VALLEY- 135 PM PDT THU MAY 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ BALFOUR
3 follow-up statements
850 WWUS76 KSGX 030451 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 951 PM PDT THU MAY 2 2013 ...WIND ADVISORY EFFECT UNTIL FRIDAY AFTERNOON... .WINDS WILL LIKELY INCREASE AGAIN THIS EVENING INTO FRIDAY...WITH 20 TO 30 MPH WINDS GUSTING TO 55 MPH. CAZ042-048-050-055>058-031300- /O.CON.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 951 PM PDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY... * WINDS...NORTHEAST TO EAST WINDS 20 TO 30 MPH... WITH GUSTS TO 55 MPH. * TIMING...THROUGH 2 PM FRIDAY. * LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 10 AND 8. * OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH LATE FRIDAY AFTERNOON AND END FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
730 WWUS76 KSGX 030950 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PDT FRI MAY 3 2013 ...GUSTY NORTHEAST TO EAST WINDS POSSIBLE THROUGH THIS AFTERNOON... .NORTHEAST TO EAST WINDS WILL INCREASE AGAIN THIS MORNING...WITH SUSTAINED WINDS 15 TO 30 MPH AND GUSTS UP TO 45 MPH. LOCALLY HIGHER GUSTS MAY BE POSSIBLE THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. CAZ042-048-050-055>058-031800- /O.CON.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 250 AM PDT FRI MAY 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...NORTHEAST TO EAST WINDS 15 TO 30 MPH... WITH GUSTS TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH POSSIBLE THIS MORNING THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * TIMING...THROUGH 2 PM THIS AFTERNOON. * LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 10 AND 8. * OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
362 WWUS76 KSGX 031449 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 749 AM PDT FRI MAY 3 2013 ...WIND ADVISORY CANCELLED... ...DENSE FOG ADVISORY IN EFFECT FOR COASTAL AREAS AND NEAR SHORE WATERS LATE TONIGHT THROUGH MID SATURDAY MORNING... .ONLY ONE STATION IN EASTERN SAN DIEGO COUNTY WAS REPORTING EAST WINDS GUSTING OVER 35 MPH THIS MORNING. WINDS ARE NOT LIKELY TO INCREASE SIGNIFICANTLY THE REMAINDER OF THIS MORNING AND MOST WIND GUSTS WILL BE LESS THAN 30 MPH. THEREFORE THE WIND ADVISORY IS BEING CANCELLED AT THIS TIME. A DENSE FOG ADVISORY IS BEING ISSUED FOR LATE TONIGHT THROUGH LATE SATURDAY MORNING FOR THE COASTAL AREAS. MARINE AIR IS LIKELY TO BEGIN SURGING NORTHWARD ALONG THE SAN DIEGO COUNTY COAST LATE THIS EVENING...REACHING THE NORTHERN ORANGE COUNTY COAST BY SUNRISE SATURDAY. CAZ042-032100- /O.CAN.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/ /O.NEW.KSGX.FG.Y.0012.130504T0600Z-130504T1800Z/ ORANGE COUNTY COASTAL AREAS- 749 AM PDT FRI MAY 3 2013 ...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * VISIBILITY...LESS THAN A QUARTER MILE IN DENSE FOG. * TIMING...AFTER 11 PM TONIGHT AND CONTINUING UNTIL 11 AM SATURDAY MORNING. * LOCATION...FROM SAN CLEMENTE TO SEAL BEACH AND WEST OF INTERSTATE 5. * IMPACTS...MOST TRANSPORTATION ACTIVITIES...INCLUDING GROUND...SEA...AND AIR MAY BE DELAYED. * OUTLOOK...FOG LIFTING AND DISSIPATING AFTER 11 AM SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ048-050-055>058-031600- /O.CAN.KSGX.WI.Y.0042.000000T0000Z-130503T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 749 AM PDT FRI MAY 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ043-032100- /O.NEW.KSGX.FG.Y.0012.130504T0600Z-130504T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 749 AM PDT FRI MAY 3 2013 ...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY. * VISIBILITY...LESS THAN A QUARTER MILE. * TIMING...AFTER 11 PM TONIGHT AND CONTINUING UNTIL 11 AM SATURDAY MORNING. * LOCATION...FROM IMPERIAL BEACH TO SAN ONOFRE AND WEST OF INTERSTATE 5. * IMPACTS...MOST TRANSPORTATION ACTIVITIES...INCLUDING GROUND...SEA...AND AIR MAY BE DELAYED. * OUTLOOK...FOG LIFTING AND DISSIPATING AFTER 11 AM SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 2, 11:05 AM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 2, 11:05 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1105 AM PDT THU MAY 2 2013
CORRECTION TO RELOCATE AVIATION DISCUSSION...
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER CALIFORNIA TODAY...AS A
SURFACE HIGH PRESSURE SYSTEM BUILDS INTO THE GREAT BASIN. MODERATE
TO STRONG NORTHEAST TO EAST WINDS WILL OCCUR ACROSS SOUTHERN
CALIFORNIA TODAY ALONG WITH MUCH WARMER AND DRIER CONDITIONS. THESE
VERY WARM AND DRY CONDITIONS WILL CONTINUE INTO FRIDAY BUT THE
EASTERLY WINDS WILL BE DIMINISHING. ON SATURDAY...AN UPPER LEVEL
LOW MOVES WEST ACROSS NORTHERN CALIFORNIA AND ANOTHER LOW MOVES EAST
TOWARDS SOUTHERN CALIFORNIA. BY SUNDAY AND INTO TUESDAY THIS RESULTS
IN CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST CALIFORNIA.
AFTER TUESDAY...HIGH PRESSURE REBUILDS OVER THE AREA FOR A RETURN TO
DRY WEATHER.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
OBSERVATIONS AT 9 AM SHOW THAT A VERY STUBBORN MARINE LAYER HAS
STILL NOT BEEN COMPLETELY BEEN ERODED OR SCOURED OUT AT ELEVATIONS
BELOW 750 FEET. ELSEWHERE OVER THE INLAND EMPIRE AND INLAND
VALLEYS/LOWER FOOTHILLS TEMPERATURES ARE CLIMBING RAPIDLY...
DEWPOINTS/HUMIDITY HAVE DROPPED LIKE A ROCK...AND EAST WINDS ARE
STILL INCREASING. EXPECTING A TEMPORARY DECREASE IN EAST WINDS THIS
AFTERNOON WITH A SEA BREEZE DEVELOPING AND PUSHING INLAND 5 TO 15
MILES. THE OFFSHORE PRESSURE GRADIENT BETWEEN THE SW CALIFORNIA
COAST AND LAS VEGAS IS AROUND 10 MB BUT FORECAST TO WEAKEN TO 3 MB
THIS AFTERNOON...THEN INCREASE OVERNIGHT TO 8 MB FRIDAY
MORNING...THEN WEAKEN AND SWITCH TO ONSHORE 2 MB BY LATE FRIDAY
AFTERNOON. FOR THE AFTERNOON PACKAGE PLANNING TO LOWER THE HIGH WIND
WARNING TO A WIND ADVISORY AND CONTINUE THAT INTO LATE FRIDAY
MORNING. REVISED TEMPERATURE AND RH FORECAST TO REFLECT LATEST HIGH
RESOLUTION MODEL GUIDANCE.
EXCERPTS FROM EARLY MORNING FORECAST...AN UPPER LEVEL LOW WILL THEN
RETROGRADE ACROSS NORTHERN CALIFORNIA FOR THIS WEEKEND AND EARLY
NEXT WEEK. MODELS ACTUALLY SHOW A REX BLOCK DEVELOP...WITH HIGH
PRESSURE TO THE NORTH AND THIS LOW REMAINING NEARLY STATIONARY
THROUGH AT LEAST MONDAY. THEREFORE...EXPECT COOLER CONDITIONS TO
DEVELOP ACROSS THE SOUTHLAND AS WELL AS THE MARINE LAYER AND ONSHORE
FLOW RETURNING. IN FACT...THIS SYSTEM COULD BRING A FEW SHOWERS TO
THE REGION FOR SUNDAY THROUGH TUESDAY. THERE MAY EVEN BE THE THREAT
OF THUNDERSTORMS STARTING ON SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...WHEN THE EXTENDED MODELS SHOW THE BEST ELEVATED
INSTABILITY.
&&
.FIRE WEATHER...
NO CHANGE TO RED FLAG WARNINGS. WINDS ARE PEAKING THIS MORNING.
SHOULD STILL HAVE GUSTS ABOVE 35 MPH INTO FRIDAY...AND RELATIVE
HUMIDITY WILL STILL BE WELL BELOW 15 PERCENT AT MOST LOCATIONS.
MOST OF EARLY MORNING DISCUSSION FOLLOWS...
AT 9 AM MARINE LAYER REMAINS BELOW 700 FEET...HOWEVER INVERSION
BREAKING SHORTLY SO REMAINING HUMIDITY VALUES ABOVE 45 PERCENT
SHOULD RAPIDLY FALL TO BELOW 15 PERCENT SHORTLY AFTERWORDS. A
SIGNIFICANT WARM UP WILL ALSO OCCUR TODAY WEST OF THE MOUNTAINS...AS
THE DRIER AIR FILTERS INTO THE REGION AND WARMS.
MEANWHILE...MODERATE TO STRONG NORTHEAST TO EAST WINDS WILL DEVELOP
ACROSS THE REGION LATER THIS MORNING...WITH GUSTS PRIMARILY BETWEEN
40 AND 50 MPH. HOWEVER...THE FAVORED WINDY SPOTS THROUGH AND BELOW
THE CANYONS AND PASSES MAY SEE GUSTS BETWEEN 60 AND 70 MPH. THESE
STRONG AND GUSTY WINDS WILL COMBINE WITH THESE VERY LOW HUMIDITY
VALUES AND MUCH WARMER TEMPERATURES TODAY TO ELEVATE THE WILDFIRE
DANGER. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR MOST
AREAS ALONG AND WEST OF THE MOUNTAINS.
ALTHOUGH THESE WINDS WILL WEAKEN LATER TODAY...THE EAST WINDS WILL
ONCE AGAIN INCREASE LATER TONIGHT AND INTO FRIDAY MORNING. THESE
WINDS WILL ONCE AGAIN COMBINE WITH THE POOR OVERNIGHT RECOVERIES AND
VERY LOW DAYTIME HUMIDITY VALUES TO CONTINUE TO THREAT OF WILDFIRE
DANGER INTO FRIDAY FOR THESE AREAS.
&&
.AVIATION...
021530Z...GUSTY E TO NE WINDS WILL PEAK THIS MORNING...WITH GUSTS TO
AROUND 50 KT FORECAST THROUGH AND BELOW PASSES AND CANYONS...AND
NEAR THE COASTAL FOOTHILLS. STRONG WINDS WILL CONTINUE INTO THIS
AFTN ACROSS MOST OF SOUTHERN CA. LLWS WILL BE POSSIBLE AT KSNA AND
KCRQ THIS AFTN. MOD TO STRONG UP/DOWN DRAFTS ARE EXPECTED S AND W OF
MTN RIDGES.
MARINE LAYER STRATUS HAS EVAPORATED...AND IS NOT FORECAST TO RETURN
UNTIL EARLY SAT MORNING. THEREFORE...VFR CONDS FORECAST THROUGH FRI
MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 6 PM PDT THIS EVENING FOR THE ORANGE
COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS
AND FOOTHILLS.
RED FLAG WARNING UNTIL 6 PM PDT FRIDAY FOR THE ORANGE COUNTY
COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE
SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL
FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST.
RED FLAG WARNING UNTIL 6 PM PDT FRIDAY FOR THE SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN
BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND
FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO
NATIONAL FOREST.
HIGH WIND WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR THE
COACHELLA VALLEY.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...JJTHazardous weather outlook, May 2, 4:30 AM PDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT THU MAY 2 2013 CAZ042-043-048-050-055>058-060>062-031300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 430 AM PDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. VERY HIGH AND DRY CONDITIONS ALONG AND WEST OF THE MOUNTAINS WILL COMBINE WITH MODERATE TO STRONG OFFSHORE WINDS TO ELEVATE THE WILDFIRE DANGER. THEREFORE...HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY STARTING AT MIDNIGHT FOR EAST TO NORTHEAST WINDS 20 TO 35 MPH...WITH GUSTS AROUND 60 MPH IN THE WINDIEST MOUNTAIN PASSES. A RED FLAG WARNING REMAINS IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND ORANGE COUNTY FOR GUSTY WINDS AND LOW HUMIDITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FOR FRIDAY...HOT AND DRY CONDITIONS WILL CONTINUE TO PREVAIL WEST OF THE MOUNTAINS...WHICH WILL COMBINE WITH WEAK TO MODERATE OFFSHORE WINDS ONCE AGAIN. THEREFORE...RED FLAG WARNING WILL CONTINUE THROUGH 6 PM FRIDAY FOR THE MOUNTAINS...VALLEYS...AND ORANGE COUNTY. SUNDAY THROUGH TUESDAY...AN UPPER LEVEL LOW WILL BRING MUCH COOLER CONDITIONS TO THE REGION AS WELL AS A CHANCE OF SHOWERS...HIGHER ELEVATION SNOW SHOWERS...AND A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 2, 8:40 AM PDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 AM PDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HIGH SUST WINDS 2 WNW CUYAMACA PEAK 32.95N 116.64W
05/02/2013 M40.00 MPH SAN DIEGO CA MESONET
AT 820 AM SILL HILL...AN SDGE WEATHER STATION...REPORTED
SUSTAINED WINDS OF 40 MPH AND GUSTS TO 51 MPH.
&&
JTHOMASLocal storm report, May 2, 10:38 AM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1038 AM PDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM NON-TSTM WND GST 5 SW BANNING 33.88N 116.95W
05/02/2013 M62 MPH RIVERSIDE CA MESONET
AT 1016 AM PDT HIGHLAND SPRINGS REPORTED SUSTAINED WINDS
AT 36 MPH GUSTING TO 62.
&&
JTHOMASNearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.